Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: RANT. (long reply) Kim

Posted by Else on July 26, 2001, at 7:05:14

In reply to Re: RANT. (long reply), posted by Kim on July 26, 2001, at 0:52:25

> Else,
> I know you didn't ask for information, but I just can't help myself. After going through virtually every kind of antidepressant there was, my pdoc put me on Parnate--which was the first thing that made me feel like there was hope. It wasn't quite enough, though, and so we augmented it with dexedrine. I was fine on these drugs for 2 years--delight? Sometimes--but mostly I just felt like I was a real, normal human being. That I was as good as anyone else. That I could do the things I wanted to do and were expected of me without feeling "sick." As for the diet, I pretty much gradually ignored it and never had a problem. Then we got transferred to another state.

Well, I actually did feel delight fot the three weeks I was on it. Delight in the sense that I marvelled at the things around me and became actually interested in what other people had to say instead of just living in my head with my endless worries.

> I waltzed into my new pdoc expecting that he would just renew my prescriptions--no big deal, right, since I'd been on them so long? But no, he went ballistic at the dexedrine. Didn't I know that was considered a "dangerous" combination? Well, yes, I was well aware of the risks but I'm a grown up and I've been taking them and haven't had any problems. He immediately set out to cure me of my "dexedrine addiction."

WHAT AN IDIOT. doesn't he know going off Dexedrine after long term use CAUSES severe suicidal depression. Taking you off the Parnate also shows that he is a moron. The depression was obviously related to the Dexedrine withdrawal, not the inneficency of parnate.
And don't forget of course that drug use=drug abuse in some doctor's mind. A psychiatrist took me off Xanax once because I made the mistake of telling her I had to much to drink and blacked out. She didn't even ask if I was a habitual drinker. She just assumed I was an alcoholic. I'm not, I have maybe two or three drinks a week and never more then one in one day. But her mind was made up. Doctors sometimes don't see us as grown-ups. Medicine is the most prestigious profession and some docs adopt a very paternalistic attitude towards their patients. It like mom teling you you can't have cake unless you eat your broccoli first, don't you think?

> So he gradually took me off the dexedrine and I gradually went downhill. Finally I was off the dexedrine and feeling like crap; so he decided that the Parnate must not be working since I felt like crap. So he took me off that too.

Dexedrine withdrawal will do that to people after long-term use. He is an incompetent moron for not realising that was the cause of your depression, or maybe he did but he was just doing "What's best for you" like sending you to your room to think about what you did.

> That was the bottom of my life--the only time I've seriously considered suicide. Fortunately my therapist was not my pdoc. When my therapist saw what was happening, he advised me to find a new pdoc--actually said if I didn't do it he would do it for me.

I know what you mean, I used to do cocaine on week-ends during my lowest days and when I crashed afterwards, my only thought was suicide, fast and by any means possible, even really gruesome ones. The whole world was reduced to an insignificant speck of dust . This was strange, I have attempted suicide with pills but it was mostly because I felt I was at a dead end and didn't know where else I could go. But with crashes it was different, there was no logic to it at all. I just felt I had to do it. I had to control these very strong suicidal urges by telling myself they would go away in a few hours.

Now I think I know how melancholic depressives feel. It's not just a few hours, it's weeks and months. I couldn't live like that for very long.

> The new pdoc was also taken aback by the dexedrine, but he put me back on the Parnate immediately. I've been back on the Parnate for over two years now. What would it be like to feel joy or delight? I don't know. My pdoc is experimenting with augmenting my Parnate with different drugs, the latest is imipramine--now there's a combination that gets attention at the pharmacist's window. I had to have an EEG before he prescribed it and have to monitor my blood pressure,and I'm more careful about the diet than I was before, but I have had no problems. The imipramine helps--I can get out of bed and sometimes act almost like a real person.

It was a good idea to change doctors. And you can sit in front of your computer and type an interesting post too.

> At my last visit, my pdoc said that if the imipramine doesn't do it, he's going to put me back on the dexedrine. I think I have had to prove that I'm a "good girl" and will take care of myself.

I'm trying to be a good girl myself. I have been lately. I have no desire for self-destruction anymore, I feel basically ok, not sad, but not OK enough. I feel SO tired and pessimistic most of the time. Its been there forever and I want it to go away.

> Maybe if you stick with your pdoc for awhile, he'll get to know you better and trust you enough to give you an MAOI. (Dr. Bob has a copy of the "new" diet on his website.)

I discussed this with him earlier this year and the answer was a resounding NO. But then again he said he would NEVER prescribe benzos for me yet the last time I saw him he asked me what dose of Klonopin I though was appropriate and just wrote it down . I think he trusts me more now.

> Geez, sorry this got so long. I mostly just wanted to comisserate and tell you and your pdoc, that yes, there are times when only MAOIs will work, and yes, you can take them without having any side effects.
>

Don't worry, I love long posts. Thanks for the advice and best of luck to you too.


> Best of Luck,
> Kim


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Else thread:71846
URL: http://www.dr-bob.org/babble/20010725/msgs/71877.html